Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 404, NWS Birmingham, AL

August 9, 2023Elmore County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 9, 2023, 10:09 PM CDT for Elmore County, Tallapoosa County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2023, 10:09 PM CDT (03:09 UTC)
Expired
Aug 9, 2023, 10:57 PM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Elmore County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 21 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:40 PM CDTHAIL 1.52 Ssw Wind Creek State, ALPing pong sized hail reported in the Willow Point/Our Town area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:50 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3565 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
2.0
Supercell composite
18.4

Open this sounding in Storm Lab

The text

As transmitted.

114 
WUUS54 KBMX 100309
SVRBMX
ALC051-123-100430-
/O.NEW.KBMX.SV.W.0404.230810T0309Z-230810T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1009 PM CDT Wed Aug 9 2023

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northeastern Elmore County in east central Alabama...
  Central Tallapoosa County in east central Alabama...

* Until 1130 PM CDT.

* At 1009 PM CDT, a severe thunderstorm was located over Cottage
  Grove, or near Rockford, moving southeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Alexander City, Dadeville, Jacksons' Gap, Martin Dam, Eastern Lake
  Martin, Liberty City, Western Lake Martin, Northern Lake Martin,
  Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
  Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
  Blue Creek Marina, Dare Park, Reeltown and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 8568 3270 8568 3270 8570 3260 8570
      3260 8571 3258 8572 3258 8580 3252 8580
      3275 8609 3276 8601 3280 8600 3282 8601
      3302 8601 3301 8594 3272 8561
TIME...MOT...LOC 0309Z 305DEG 27KT 3288 8615 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
4 follow-up statements
213 
WWUS54 KBMX 100326
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1026 PM CDT Wed Aug 9 2023

ALC051-123-100430-
/O.CON.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Elmore AL-Tallapoosa AL-
1026 PM CDT Wed Aug 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN ELMORE AND CENTRAL TALLAPOOSA COUNTIES...

At 1026 PM CDT, a severe thunderstorm was located near Highway 9 and
Highway 22, or near Equality, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Alexander City, Dadeville, Jacksons' Gap, Martin Dam, Eastern Lake
Martin, Liberty City, Western Lake Martin, Northern Lake Martin,
Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park, Reeltown and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 8568 3270 8568 3270 8570 3260 8570
      3260 8571 3258 8572 3258 8580 3252 8580
      3275 8606 3276 8601 3280 8600 3282 8601
      3298 8601 3301 8594 3272 8561
TIME...MOT...LOC 0326Z 300DEG 25KT 3284 8604 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
581 
WWUS54 KBMX 100337
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1037 PM CDT Wed Aug 9 2023

ALC051-123-100430-
/O.CON.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Elmore AL-Tallapoosa AL-
1037 PM CDT Wed Aug 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN ELMORE AND CENTRAL TALLAPOOSA COUNTIES...

At 1037 PM CDT, a severe thunderstorm was located near Western Lake
Martin, or 8 miles east of Equality, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Alexander City, Dadeville, Jacksons' Gap, Eastern Lake Martin,
Western Lake Martin, Northern Lake Martin, Southern Lake Martin,
Kowaliga Bridge, Wind Creek State Park, Still Waters Resort, Susannah
Crossing, Maxwell Gunter Recreation Area, Blue Creek Marina and Dare
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 8568 3270 8568 3270 8570 3260 8570
      3260 8571 3261 8573 3263 8578 3266 8584
      3272 8601 3276 8601 3280 8600 3282 8601
      3290 8601 3291 8585 3272 8561
TIME...MOT...LOC 0337Z 300DEG 25KT 3280 8596 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
327 
WWUS54 KBMX 100350
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1050 PM CDT Wed Aug 9 2023

ALC051-100400-
/O.CAN.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Elmore AL-
1050 PM CDT Wed Aug 9 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELMORE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3272 8561 3271 8568 3270 8568 3270 8570
      3271 8572 3273 8585 3274 8588 3275 8588
      3276 8596 3277 8596 3277 8597 3276 8597
      3276 8599 3280 8598 3285 8595 3286 8583
TIME...MOT...LOC 0350Z 295DEG 19KT 3279 8592 

$$

ALC123-100430-
/O.CON.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Tallapoosa AL-
1050 PM CDT Wed Aug 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL TALLAPOOSA COUNTY...

At 1050 PM CDT, a severe thunderstorm was located over Eastern Lake
Martin, or 9 miles west of Dadeville, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dadeville, Eastern Lake Martin, Still Waters Resort, Western Lake
Martin, Southern Lake Martin, Northern Lake Martin, Dare Park,
Susannah Crossing, Maxwell Gunter Recreation Area and Blue Creek
Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3272 8561 3271 8568 3270 8568 3270 8570
      3271 8572 3273 8585 3274 8588 3275 8588
      3276 8596 3277 8596 3277 8597 3276 8597
      3276 8599 3280 8598 3285 8595 3286 8583
TIME...MOT...LOC 0350Z 295DEG 19KT 3279 8592 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
103 
WWUS54 KBMX 100357
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1057 PM CDT Wed Aug 9 2023

ALC123-100407-
/O.CAN.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Tallapoosa AL-
1057 PM CDT Wed Aug 9 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLAPOOSA COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3272 8561 3271 8568 3270 8568 3270 8570
      3271 8572 3273 8585 3274 8588 3275 8588
      3276 8596 3277 8596 3277 8597 3276 8597
      3276 8599 3280 8598 3285 8595 3286 8583
TIME...MOT...LOC 0353Z 305DEG 27KT 3276 8587 

$$

32/Davis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:43 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 9, 8:43 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
843 PM CDT Wed Aug 9 2023

...New MESOSCALE UPDATE, AVIATION...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS...
Issued at 756 PM CDT WED AUG 9 2023

A quasi-stationary front was located northwest to southeast
directly over Central Alabama. A shortwave trough was moving
through the area now. This feature has enhanced the mid level
westerly flow. Bulk Shear was 45kts areawide this evening which is
quite high for summer time. SBCAPE values near the surface front
was still 3000-4000 with some low level curvature in the latest
model hodographs. We have seen rotating large storms since this
afternoon that have produced damaging winds and large hail. Will
watch closely this evening as the LCL heights drop lower. This
current batch of severe storms will slowly move eastward and
weaken through 11 pm. Upstream, storms are developing in northern
Arkansas associated with the next shortwave in the flow. This
activity will move east and southeast and will affect the area
after 1 am. These storms may also become severe but it appears
that the conditions are not quite as favorable overnight, but will
keep a severe threat mentioned.

&&

.SHORT TERM...
(This evening through Thursday)
Issued at 111 PM CDT WED AUG 9 2023

This afternoon and evening...an area of thunderstorms is expected to
move across northern Alabama through the early evening.
Instabilities will start off around 3000 to 4000 J/kg this
afternoon, with PW values around the 90th percentile. Though
shear will start off low, values are expected to increase to
around 50 or so knots by mid afternoon as the area of storms
approaches the northern counties. High res models bring activity
into the northwest around 3 pm and moving through mainly the
northern half of central Alabama the rest of the afternoon and
evening. Any of this activity could produce strong storms with
rotating storms possible from so much shear expected. Damaging
winds would be the main threat. In the southern half of the area
this afternoon, in areas away from the influence of the cluster
of storms across northern Alabama, diurnally driven isolated to
scattered showers and thunderstorms could move through the area.
With instabilities so high, a few storms could be strong to
severe, though the chances are lower. Damaging winds would again
be the main threat.

Models show a break late this evening through around midnight.
Another wave of storms is expected to move from western TN into
northwest central Alabama between midnight and 2 am. From here,
the line will move very quickly east and move out of the state by
3 or 4 am. Shear will be very high, though instabilities will be
limited. The strength of these storms highly depends on what
activity occurs across the northern counties this afternoon and
how much the area can be worked through. Damaging winds will be
possible with any strong to severe storms overnight.

A boundary will then move into the state bringing a chance for
more convection through the rest of the day on Thursday. Exact
timing and location of the boundary and storm development could
change, but for now, scattered showers and thunderstorms will be
possible through the morning and afternoon across the northern
half of the state. There will be enough shear, moisture, and
instabilities remaining for a few severe storms to be possible.
The boundary is expected to continue to weaken through the day,
with more isolated storms possible in the southern half of the
area through the afternoon.

Heat indices will again be in the triple digits across the south
today, with a Heat Advisory to remain in effect. Tomorrow, heat
indices will be 105 in several counties in the south, south of the
boundary. Will continue the Heat Advisory for now through the
evening, though depending on cloud cover tomorrow, a few of the
northern counties in the Advisory may need to be cancelled early.

24

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 406 PM CDT WED AUG 9 2023

No major changes were made to the extended. Scattered storms will
remain possible for Friday night with NW flow around the N Gulf
upper ridge. NW flow continues for the weekend but with a tad less
low level moisture with the upper ridge expanding N and NW.
Diurnal storms will remain possible over the weekend. A front is
progged to move into AL Mon into Tue with continued storms chances
along and ahead of the boundary. Depending on how far S the
boundary gets, extended guidance tries to bring some drier air at
the least into the NRN counties for the middle of next week
across the N half of C AL. This should help the humidity at the
least.

08

Previous long-term discussion:
(Thursday through Tuesday)
Issued at 345 AM CDT WED AUG 9 2023

Thursday and Friday.

Mid-level ridging will begin to build over Central Gulf of Mexico
to begin the long-term forecast period while a more zonal flow
pattern aloft will allow more disturbances to move east from over
the Central Plains to over the Mid-South and Tennessee Valley
Regions through the day Thursday. Expect chances for showers and
thunderstorms to be highest across the far northern counties with
lower chances further south. A shortwave trough will move east
over the Southern Appalachians on Friday, resulting in the better
chances for shower and thunderstorm activity being across the
northern and eastern counties.

Saturday through Tuesday.

The mid-level ridging will continue to gradually amplify further
on Saturday, resulting in a more isolated coverage of shower and
thunderstorm activity each day through the weekend. Global model
solutions begin to diverge significantly toward Monday with regard
to ridge strength over our area along with the amplification of
an upper low over Northeast Canada and potential compact mid-level
low over the Northern Plains. General trends are for the ridging
over us to weaken to an extent, permitting some increase in PoPs
across the south/southeast counties by Tuesday.

Hazard assessment... heat concerns continue.

Heat will remain the story through the extended forecast period
with heat indices around 105 expected across the southern half of
the area on Thursday, followed by all but the far north/northeast
on Friday with potential for values near 100 south. Values will be
around 105 degrees for most of the area Saturday and Sunday with
values again near 110 far south. Some limited relief may
materialize across the far north/northeast counties Monday while
the rest of the area will continue to experience values over 105
degrees with readings close to 110 possible far southeast and far
west. Some reduction in the heat indices across the northern half
of the area may materialize on Tuesday, but it is good to remain
cautious given the aforementioned spread in guidance solutions
this far out.

05

&&

.AVIATION...
(00Z TAFS)
Issued at 756 PM CDT WED AUG 9 2023

Showers and thunderstorms were affecting BHM/EET/ASN/ANB at this
writing. These storms have the potential of producing damaging
winds and large hail. Have a mixture of prevailing and tempo for a
few hours until storms slowly diminish through 11 pm or so.
Additional showers and storms are possible at the northern
terminals after 06z. Some ceilings will possibly be into MVFR/IFR
with these storms. Additionally, winds above the surface increase
overnight and there be a period overnight where LLWS occurs
outside convection. Winds will increase to 35-40kts for a few
hours. Otherwise, MVFR ceilings possible east as there area with
the most rainfall and VFR elsewhere. Thunderstorms remain in the
forecast through Thursday. Winds will be 5-15kts and will change
direction as storms pass.

75

&&

.FIRE WEATHER...

Chances for showers and thunderstorms will remain higher across
the northern counties through Friday, followed by isolated to
scattered activity expected across the area over the weekend and
into early in the next work week. Minimum relative humidity
values will be in the 45 to 65 percent range on Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  90  70  92 /  70  50  50  40
Anniston    72  91  72  92 /  60  50  50  50
Birmingham  74  91  74  92 /  60  50  50  50
Tuscaloosa  75  91  74  93 /  40  40  40  50
Calera      75  92  75  92 /  50  40  50  50
Auburn      75  91  75  91 /  20  30  30  50
Montgomery  77  96  76  96 /  20  30  30  50
Troy        75  97  76  97 /  10  20  20  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT Thursday for the following
counties: Autauga-Barbour-Bibb-Bullock-Chilton-Dallas-Elmore-
Greene-Hale-Lowndes-Macon-Marengo-Montgomery-Perry-Pickens-Pike-
Russell-Sumter-Tuscaloosa.

&&

SHORT TERM...75
LONG TERM....08
AVIATION...75
Hazardous weather outlook, Aug 9, 2:17 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
217 PM CDT Wed Aug 9 2023

ALZ011>015-017>050-102230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
217 PM CDT Wed Aug 9 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Severe thunderstorms, with damaging winds and large hail, are
possible across Central Alabama into the evening hours. Additional
severe storms are possible after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe thunderstorms are possible across portions of Central Alabama
on Thursday. Storms will pose a threat of damaging wind gusts.

Heat indices will approach 105 degrees across southern portions of
Central Alabama through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through and Thursday.

In the hours before

Local storm report, Aug 9, 8:16 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
816 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Tstm Wnd Dmg     3 WNW Corinth           33.48N 85.63W
08/09/2023                   Randolph           AL   Emergency Mngr

            Trees down over the northern part of
            Randolph County, generally between County
            Road 29 and County Road 313.

&&

Serre
Local storm report, Aug 9, 9:01 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Birmingham AL
901 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     Hail             2 W Russell Field Airpo 32.91N 85.99W
08/09/2023  E1.25 inch       Tallapoosa         AL   Public

0733 PM     Tstm Wnd Gst     Russell Field Airport   32.92N 85.96W
08/09/2023  E46 MPH          Tallapoosa         AL   AWOS

            46 mph wind gust at the Alexander City
            Airport AWOS site.

0606 PM     Tstm Wnd Dmg     2 SW Riverside          33.59N 86.23W
08/09/2023                   St. Clair          AL   Emergency Mngr

            Tree on the road near the intersection of US
            HWY 78 and KOA Road.

0713 PM     Tstm Wnd Dmg     3 WNW Corinth           33.48N 85.63W
08/09/2023                   Randolph           AL   Emergency Mngr

            Trees down over the northern part of
            Randolph County, generally between County
            Road 29 and County Road 313.

0522 PM     Tstm Wnd Dmg     3 SE Remlap             33.81N 86.57W
08/09/2023                   Blount             AL   Public

            Several trees down on Pine Mountain Road
            near Remlap, AL.

&&
Local storm report, Aug 9, 9:22 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
922 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     Tstm Wnd Dmg     3 WSW Pell City         33.57N 86.32W
08/09/2023                   St. Clair          AL   Emergency Mngr

            A tree was blown down near Cox Lane and Wolf
            Creek Road.

&&

MAL
Local storm report, Aug 9, 9:26 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
926 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Tstm Wnd Dmg     3 E St. Clair Springs   33.76N 86.35W
08/09/2023                   St. Clair          AL   Emergency Mngr

            A tree was blown down and landed on a home
            near Lake Drive.

&&

MAL
Local storm report, Aug 9, 9:33 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
933 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     Tstm Wnd Dmg     2 WSW Dallas            33.84N 86.69W
08/09/2023                   Blount             AL   Emergency Mngr

            A tree was blown down and blocking the
            roadway on Dorning Road near Trafford.

&&

MAL
Local storm report, Aug 9, 10:01 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1001 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     Hail             Hanover                 33.00N 86.20W
08/09/2023  E1.00 inch       Coosa              AL   Law Enforcement

            Quarter size hail near Hanover.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:05 PM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa70 min
Aug 9, 7:07 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXClay, Talladega54 min
Aug 9, 7:20 PM CDTSevere Thunderstorm WarningBMXCleburne, Randolph55 min
Aug 9, 7:24 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair51 min
Aug 9, 7:26 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega64 min
Aug 9, 7:35 PM CDTAreal Flood AdvisoryBMXCalhoun, Talladega3 hr
Aug 9, 7:37 PM CDTSevere Thunderstorm WarningBMXJefferson38 min
Aug 9, 7:44 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Tallapoosa50 min
Aug 9, 8:05 PM CDTSevere Thunderstorm WarningBMXChambers40 min
Aug 9, 8:11 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby64 min
Aug 9, 8:16 PM CDTSevere Thunderstorm WarningBMXRandolph44 min
Aug 9, 8:24 PM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa81 min
Aug 9, 8:40 PM CDTFlash Flood WarningBMXSt. Clair3 hr
Aug 9, 8:46 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega44 min
Aug 9, 8:50 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXShelby, Talladega55 min
Aug 9, 9:18 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXCoosa72 min
Aug 10, 1:42 AM CDTSpecial Weather StatementBMXMarion63 min
Aug 10, 2:21 AM CDTSpecial Weather StatementBMXMarion, Winston54 min
Aug 10, 2:23 AM CDTSpecial Weather StatementBMXFayette, Lamar, Walker67 min
Aug 10, 3:24 AM CDTSpecial Weather StatementBMXBlount36 min
Aug 10, 3:58 AM CDTSpecial Weather StatementBMXDeKalb47 min
Aug 10, 6:34 AM CDTSpecial Weather StatementBMXShelby26 min
Aug 10, 7:00 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair, Shelby3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.